Alert archive / California / Winter Storm Watches in 2011
Winter Storm Watch 1, NWS San Diego, CA
NWS San Diego, CA issued this winter storm watch at Feb 17, 2011, 1:46 PM PST for Riverside County, San Bernardino County, California. It took effect at Feb 18, 2011, 4:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 17, 2011, 1:46 PM PST (21:46 UTC)
- In effect from
- Feb 18, 2011, 4:00 PM PST
- Expired
- Feb 18, 2011, 2:31 AM PST
- In force
- Issued by
- NWS San Diego, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this winter storm watch went out at Feb 17, 9:15 AM PST, 4 hours 31 minutes earlier.
Area forecast discussion, Feb 17, 9:15 AM PST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 915 AM PST THU FEB 17 2011 .SYNOPSIS...RESIDUAL MOISTURE WILL CAUSE PARTLY CLOUDY SKIES TODAY. ANOTHER STORM APPROACHING FORM THE NORTHWEST WILL BRING RAIN AND MOUNTAIN SNOW LATE FRIDAY THROUGH SATURDAY. SHOWERS WILL TAPER OFF SATURDAY AFTERNOON...LINGERING INTO SUNDAY. THERE WILL BE ANOTHER CHANCE OF PRECIPITATION TOWARD THE MIDDLE OF NEXT WEEK. LOCAL GUSTY ONSHORE WINDS AT TIMES. CONTINUED COOL. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.. TODAY THROUGH SATURDAY...VARIABLE CLOUDS WITH PATCHY VALLEY FOG...BURNING OFF LATER THIS MORNING. THE MORNING NKX SOUNDING SHOWED A DEEP AND MOIST BOUNDARY LAYER WITH STRONG WEST WINDS ALOFT. PRESSURE GRADIENTS REMAIN ONSHORE WITH ABOUT 3 MB SAN-IPL. RESIDUAL MOISTURE...DAYTIME HEATING AND UPSLOPE FLOW WILL CAUSE PARTLY CLOUDY SKIES W OF THE MOUNTAINS TODAY. THERE COULD BE A FEW LINGERING SHOWERS THIS MORNING...MAINLY IN THE SAN DIEGO COUNTY INLAND VALLEYS AND MOUNTAIN SLOPES. WINDY ACROSS THE MOUNTAINS AND LOCALLY INTO THE DESERT TODAY BUT WINDS WILL REMAIN BELOW ADVISORY STRENGTH WITH LOCAL GUSTS TO ABOUT 40 MPH. COOL W TO NW FLOW ALOFT INTO FRIDAY MORNING. ANOTHER LOW PRESSURE SYSTEM APPROACHING FROM THE NW WILL BRING CLOUDS...LOWER TEMPERATURES AND AN INCREASING CHANCE OF PRECIP LATE FRIDAY. PRECIP WILL BECOME LIKELY FRIDAY NIGHT INTO SATURDAY AND COULD BE HEAVY AT TIMES. THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY...BUT PROBABILITIES ARE TOO LOW TO INCLUDE IN THE FORECAST AT THIS TIME. SHOWERS WILL TAPER OFF LATE SATURDAY BUT A FEW LIGHT SHOWERS COULD LINGER INTO SUNDAY MORNING. WINDS WILL AGAIN INCREASE WITH THIS STORM...ESPECIALLY IN THE MOUNTAINS AND DESERTS. ESTIMATED RAINFALL AMOUNTS ARE 1 TO 1.50 INCHES IN THE COASTAL AREAS AND VALLEYS WITH 1.50 TO 3.5 INCHES IN THE MOUNTAINS. ABOUT 0.40 TO 0.85 INCHES ARE EXPECTED IN THE HIGH DESERTS AND AND 0.25 TO 0.50 INCH IN THE LOWER DESERTS. LOCALLY GREATER PRECIP AMOUNTS ARE LIKELY...ESPECIALLY ON THE SW FACING SLOPES OF THE SAN BERNARDINO COUNTY MOUNTAINS. THE SNOW LEVEL WILL LOWER TO ABOUT 4500 FT N TO 5000 FT S. THERE COULD BE AREAS WITH SNOW ACCUMULATIONS OF A FOOT OR TWO AT THE HIGHER ELEVATIONS. CONTINUED COOL....ESPECIALLY SATURDAY WHEN MAX TEMPS WILL BE ABOUT 9 TO 18 DEGREES BELOW SEASONAL AVERAGES IN MOST AREAS. .LONG TERM (SUNDAY-WEDNESDAY)...A FEW SHOWERS WILL LINGER INTO SUNDAY MORNING BUT THEY WILL GENERALLY BE TAPERING OFF FROM THE NW. THERE WILL BE A BREAK BETWEEN SYSTEMS WITH PARTLY CLOUDY SKIES IN DRY NW FLOW ALOFT ON MONDAY. ANOTHER LOW MOVING S OFF THE COAST COULD BRING MORE SHOWERS TOWARD MID WEEK. HOWEVER...MODELS DIFFER ON THE STRENGTH AND TIMING. CONTINUED WELL BELOW SEASONAL TEMPS. && .AVIATION... 171620Z...FEW-SCT STRATOCU WITH BASES AROUND 3000-4000 FT MSL WILL CONTINUE W OF THE MTNS THROUGH FRIDAY MORNING...BECOMING BKN AT TIMES. PATCHY SHALLOW FOG IN THE INLAND VALLEYS WILL CONTINUE TO DISSIPATE THROUGH 18Z...FORMING AGAIN AFTER 10Z TONIGHT WITH LOCAL VSBY 1/4SM OR LESS. OTHERWISE...SCT CLOUDS AOA FL200 AND UNRESTRICTED VSBY THROUGH FRIDAY MORNING. INCREASING MID AND LOW LEVEL CLOUDS AND GUSTY SOUTH WINDS WILL DEVELOP FRIDAY AFTERNOON AS A COLD FRONT APPROACHES. && .MARINE... 171620Z...INCREASING SWELL TODAY WITH SEAS AROUND 10 FT IN THE OUTER WATERS WITH SMALL CRAFT ADVISORY CONDITIONS THROUGH TONIGHT. STRONG COLD FRONT LATE FRIDAY WITH INCREASING WINDS WILL LIKELY BRING SMALL CRAFT ADVISORY AND POSSIBLY GALE FORCE WINDS TO THE COASTAL WATERS. && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX. HIGH SURF ADVISORY FROM 10 AM THIS MORNING UNTIL 2 AM PST FRIDAY FOR THE SAN DIEGO COUNTY COAST. SEE LAXCFWSGX. SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING UNTIL 2 AM PST FRIDAY FOR THE OUTER WATERS. SEE LAXMWWSGX. && PUBLIC...PG AVIATION/MARINE...SS
Hazardous weather outlook, Feb 17, 4:00 AM PST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST THU FEB 17 2011 CAZ042-043-048-050-055>058-060>062-PZZ750-775-180000- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 AM PST THU FEB 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT LARGE SWELL WILL CAUSE HAZARDOUS SEAS IN THE OUTER WATERS AND LOCAL LARGE SURF AT SAN DIEGO BEACHES. STRONG AND DANGEROUS RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER STORM IS EXPECTED FRIDAY NIGHT AND SATURDAY WITH MODERATE TO LOCALLY HEAVY PRECIPITATION AND LOCAL STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. SPOTTER ACTIVATION MAY BE NEEDED FOR FRIDAY NIGHT THROUGH SATURDAY. ATKIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 2:17 AM PST | High Surf Advisory | SGX | San Diego | 11 hr |
| Feb 17, 2:18 AM PST | Small Craft Advisory for Hazardous Seas | SGX | 17 hr | |
| Feb 17, 1:10 PM PST | Gale Watch | SGX | 7 hr | |
| Feb 17, 1:46 PM PST | Flash Flood Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 23 hr |
Nearby
Winter Storm Watches in California, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.